Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

What is the treatment for leaking tricuspus and heart enlargement due to pulmonary hypertension?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 2112 Questions
My daughter has pulmomary hypertension , she had a late PDA litigation at 4 years old and her Pulmonary artery pressures resumed to 30 after litigation, she was OK until she turned 20 years old, she had edema and her cardiologist didnt put her on dieuretics until after her central line, that has a vasodialator and on sildenafil and coumadin now,, her tricuspus is severly leaking and her right heart is enlarged due to PH , do you think if we lower the pressures enough to 45-50 the right heart will decrease and the anulus and leak will get back to normal right now her PH pressure is 60 on echo and 65 in XXXXXXX lab , we don;t want a lung transplant or any type of surgery unless a tricuspus can be fixed without lung transplant , we see a pulmonary doctor her lung function is still good , your suggestions on what you think about the tricuspus severe leak?
Posted Wed, 29 Jan 2014 in Hypertension and Heart Disease
Answered by Dr. Benard Shehu 3 hours later
Brief Answer: Reduction of PH will improve anulus&leakage... Detailed Answer: Hi, Thank you for sharing your concern with XXXXXXX This is Dr.Benard, specialized in Cardiology, here to assist you. You are saying that the tricuspus of your daughter is severely leaking and her right heart is enlarged due to PH. The goal is to reduce her PH. Once PH is lowered, there will be also improvement in the anulus and less leakage. With regards to the dimensions of right heart; unfortunately, there would be a small (but with no clinical significance) reduction if the PH would be lower than 40/50. You are also mentioning that she is on Sildenafil and Coumadin right now. I'd like you to discuss with her cardiologist about the possibility of starting other drugs of prostacyclin and endothelin receptor antagonist such as a combination therapy of Epoprosterenol and Letaris. At the end, to my judgment, the goal is to: - reduce PH - improve her symptoms and quality of life - to postpone pulmonary transplant as longer as possible. All the best! Dr.Benard Albana Greca
Above answer was peer-reviewed by
Follow-up: What is the treatment for leaking tricuspus and heart enlargement due to pulmonary hypertension? 10 hours later
Hello Dr XXXXXXX and XXXXXXX My daughter is on Prostacyclin (central line she is on 165 nanos of remoudulin) but not on a endothelin antagonist yet, there is a new one out called macetetan and did you say perhaps the anulus and dimensions would change slightly if i got the PH to come down lower than 60 to 40/50 in 2010 her pulmonary artery pressure was 130 , she weighted 179 lbs and now she is 130lbs base stable weight, and her PAH is 60 my goal is to not have any surgery to the annulus or lung transplant my question is can I get her annulus to decrease in size and her heart enough if I can get her PAH lower is that possible ?? and do you thing adding the endothelin to the prostacyclin may do that?? Thank You
Answered by Dr. Benard Shehu 1 hour later
Brief Answer: Expected improved quality of life... Detailed Answer: Hi my dear, Thank you for following up. If the PAH will be lowered, the only successful outcome you'd enjoy is an improvement in quality of life. With regards to decrease in annulus size and heart dimensions, we'd hope in such result although cannot confirm it definitely. Only God would make such miracle for her! Adding endothelin receptor antagonist to prostacyclin drugs would decrease the PAH, however, it should be under strict medical observation. If the cardiologist did not add it, might be due to good reaction from using prostacyclin only. May God bless and help your daughter and all of you! Dr.Benard
Above answer was peer-reviewed by
Follow-up: What is the treatment for leaking tricuspus and heart enlargement due to pulmonary hypertension? 3 hours later
Dear Dr. XXXXXXX Thank you for responding and yes the Dr. is planning to add endothelin antagonist on 2-6-14.. why would strict obeservation needed? Thanks for the prayers also God Bless.. is there a way I can keep in touch or only thru HCM? Appreciate very much your input XXXXXXX Dr. XXXXXXX one last thing, and thank you very much, my daughter's annulus and leak started after central line was placed in vena cava i know that can cause some leakage and the right heart is enourmous because of the severe leak, my goal is to get back to moderate leak and have the annulus shrink a little, i know her rv function is good and the leaflets are not frail what is your suggestion, because tricuspus regurgitation severe needs to get a bit better to get to stable point until they come out with a least invasive way to fix it , and doctors say they cant put the ring around the tricuspus without lung transplant, and we don't want that process, in UCLA there was one case where it was done but medication was given, with a PAH what is your suggestion , please help?
Answered by Dr. Benard Shehu 30 minutes later
Brief Answer: Closely monitor liver function while on macetetan. Detailed Answer: Hi dear XXXXXXX I am glad to come to know that her cardiologist has decided to start endothelin receptor antagonist on 2-6-14 to your doctor hoping that her PAH will be reduced further. Usually, such drugs are associated with changes to the liver. Therefore, I strongly suggest to discuss this side effect with her cardiologist and to closely/frequently monitor her liver function (transaminases). We want to ensure her PAH will be ok,, but at the same time, we do not want to cause her body to suffer from side effects. You can get my contacts at : WWW.WWWW.WW From the additional data of your daughter, to my judgement, it is quiet difficult to determine whether the tricuspidal regurgitation is a result of central catheter or because of PAH only. I'd suggest to go on with the drug therapy first and hopefully, wait for the improvement in quality of life and PAH. The tricuspidal annulo-plastic is under experimenting/studying phase. So, until it will become a common clinical practice, once again I suggest to go on with medication therapy for your daughter's case. All the best! Dr.Benard
Above answer was peer-reviewed by
Follow-up: What is the treatment for leaking tricuspus and heart enlargement due to pulmonary hypertension? 32 minutes later
Thank you it all makes sense , I hope for a miracle and glad to know the therapy is available. here is my email YYYY@YYYY if you want to get an update on things I will look up your contact also to keep you updated. its good to have a good doctor to help me navigate thru all of this. I have a friend who is cardiologist in Chicago Mass and everything you said he said, so nice work!! If you see any new ways or new things not invasive or traumatic surgery regarding tricupus, can you please email me in the future regarding that technology with PAH patients ect.. oh forgot to tell you she is on amiorodone 8 months, last catherization 1-1-13 she got an arythimia during XXXXXXX from the annulus and tricuspus area according to EP doctor.. I was hoping for her to come off of it someday soon because I don;t like if it ruins the lungs, your thoughts? All my best to you , I will keep in touch
Answered by Dr. Benard Shehu 15 hours later
Brief Answer: Long-time Amiodarone use cause lung problems Detailed Answer: Hi back, Thank you for following up. You can always keep in touch for future assistance. With regards to amiodarone, it is true that some of its side effects include pulmonary fibrosis; however, such effects are seen when amiodarone is used for long term (i.e. more than 2 years). Hopefully, your daughter won't need to take it for such long time. Once the heart arrhythmia is reversed, then, she will not need amiodarone. However, keep in touch with her cardiologist for following up. For sure, we'd be keeping in touch! Once again, May God help your daughter and you all! Dr.Benard
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor